Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 28, 2021, 1:15 PM CDT for George County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 1:15 PM CDT (18:15 UTC)
- Expired
- Sep 28, 2021, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County George County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS84 KMOB 281815
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
115 PM CDT Tue Sep 28 2021
MSZ075-076-078-079-281900-
Stone MS-Perry MS-Greene MS-George MS-
115 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of northwestern George,
southeastern Perry, southern Greene and northeastern Stone Counties
through 200 PM CDT...
At 114 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Leakesville to 11
miles northeast of Wiggins. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3123 8857 3116 8843 3106 8843 3082 8881
3092 8909
TIME...MOT...LOC 1814Z 289DEG 16KT 3118 8858 3095 8896
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 28, 6:57 AM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Sep 28, 6:57 AM CDT, 6 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
657 AM CDT Tue Sep 28 2021
.NEAR TERM UPDATE /Now Through Wednesday/...Isolated to scattered
rainshowers have formed over area waters and coastal areas this
morning. Direction of movement indicates a significant portion
may be virga. The KMOB VWP shows southerly winds in the lowest 2k'
of the atmosphere, shifting to westerly by 10k', and
northwesterly by 15k'. Am expecting more and more of the showers
to reach the surface through the day, especially west of the
Tombigbee.
Am issuing a short Dense Fog advisory for areas north of I10,
with a rapid drop in reported conditions, along with better
coverage on the Night Fog satellite loop.
No other updates needed at this time.
/16
&&
.AVIATION...
12Z issuance...At 11z, VFR conditions were noted along the I-10
corridor, with MVFR/IFR conditions, mainly CIGs, north. As light
southerly boundary layer winds increase to 5 to 10 knots this
morning, am expecting conditions to increase to mid level MVFR/VFR,
with local drops to low/mid MVFR levels in showers and
thunderstorms. Highest chance is expected to be along and west of
the Tombigbee River. Conditions are expected to decrease again
tonight as fog forms after 06z with the lightening of the winds.
/16
&&
.PREV DISCUSSION... /issued 455 AM CDT Tue Sep 28 2021/
NEAR TERM UPDATE /Now Through Wednesday/...An upper level ridge
shifts to over the Mississippi River, then stalls, with a surface
ridge stretching west over the northern Gulf coast. Best influx
of Gulf moisture continues to be over the Lower Mississippi River
Valley, with guidance advertising precipitable H20 values rising
around 1.5" along the eastern border of the forecast area to
around 2" over southeast Mississippi through the Near Term. The
latest radar loop shows isolated rainshowers have formed over the
north-central Gulf of Mexico overnight. With the best moisture
flux being generally west of the forecast area, a west to east
gradient in PoPs is expected through the Near Term. Guidance has
been and continues to advertise overnight fog development Tuesday
night, generally east of the Tombigbee River, in an area of better
overnight clearing and lighter winds. Currently, there is enough
mid-level cloud streaming east over western portions of the
forecast area to limit fog development to areas east of the
Alabama River tonight.
Looking at the possibility of any strong to severe storms, guidance
is advertising MLCapes rising into the 1500-2000J/kg range outside
of the precipitation areas with DCapes rising into the 800-1000J/kg
range. Where varies, with best chances being along and east of the
Alabama/Mississippi state line. Add in dry layers in the mid and
upper levels over the less moist areas, damaging downbursts are
possible each day. Helping to limit any organized severe is a lack
of upper support.
With increased moisture levels and upper subsidence from the upper
ridge, the Near Term will see temperatures above seasonal norms.
Tonight's lows temperatures in the low to mid 60s will rise into the
upper 60s to around 70 Tuesday night. The rain will bring a west to
east gradient in high temperatures, with mid 80s west of the
Tombigbee River, upper 80s to near 90 east expected each day.
Even with a large tidal range currently, and steady east to
southeast winds through the week, a Low Risk of rip currents is
expected. There is an uptick to Moderate Friday into Saturday as the
steady flow begins to bring increased swell to area beaches. Helping
to limit the increase is a decreasing tidal range the latter half of
the week into the weekend.
/16
SHORT TERM /Wednesday night Through Thursday night/...An omega-
style blocking pattern will still be in place over the CONUS at
the beginning of the forecast period, characterized by a sharply
amplified upper ridge extending from the north central Gulf coast
towards the Great Lakes, located between a deep upper trof over
the New England area to along/just off the East Coast and a broad
upper trof over the western states. This pattern translates very
slowly eastward, with a series of shortwaves moving across the
area. A surface high pressure ridge will continue over the
southeast states, with a persistent southeasterly flow across the
region. This mostly onshore flow will continue to gradually modify
the airmass in place across the area, with moisture slowly
increasing. This increasing moisture, along with daytime heating
will result in scattered convective development on Thursday,
especially over the western half of the forecast area with only
isolated PoPs over the easternmost portions of the area where
subsidence effects associated with the ridging will continue to be
strongest. May see some strong storms develop Thursday afternoon
due to entrainment of some still lingering dry mid level air. Lows
Wednesday night and Thursday night will range from the mid 60s
well inland to around 70 at the coast. Highs on Thursday generally
range from the mid to upper 80s, although a few spots over south
central Alabama may reach the lower 90s. /12
EXTENDED TERM /Friday Through Monday/...For the first half of the
extended period, an upper-level ridge will move into the Southeast
US. Subsidence from this ridge will lower rain chances on Friday
(with the exception of slight PoPs over portions of Southeast MS)
and will remain low through Saturday. By Sunday, upper-level
troughing over the Northern Rockies and Southern Plains will combine
and move eastward, allowing for the ridge to weaken and move off the
Eastern Seaboard. At the surface, guidance is hinting at a low
developing near the Northern Ohio River Valley, with an associated
frontal boundary extending southwestward. As this feature moves
towards the east, south to southwesterly flow out ahead of the
boundary will allow for an increase in moisture and precip heading
into Monday. There is uncertainty in whether or not this boundary
will make it through the area. For now, went with chance PoPs for
our western communities on Monday, gradually decreasing to slight
chance for our eastern communities. If, however, the boundary
becomes stationary over the area, may need to adjust PoPs upward
in future updates.
High temperatures will warm to the upper 80s to lower 90s on Friday
and Saturday while under the influence of the ridge. Highs will
taper off a bit on Sunday and Monday to the low to mid 80s thanks to
an increase in cloud cover and precip chances. Lows throughout the
period will remain in the mid to upper 60s, with lower 70s along the
coast /96
MARINE...A surface ridge stretching west over the northern Gulf coast
will bring a light to occasionally moderate east to southeast flow
through the remainder of the week and into the weekend. Seas generally
2 feet or less expected through mid week, with an slight uptick
in sea heights Friday into the weekend as increased swell moves
over area waters. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until 10 AM CDT this morning for ALZ051>060-
261-262.
FL...Dense Fog Advisory until 10 AM CDT this morning for FLZ201-203-
205.
MS...Dense Fog Advisory until 10 AM CDT this morning for MSZ067-075-
076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Sep 28, 10:17 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 AM CDT Tue Sep 28 2021
ALZ265-281545-
Mobile Coastal AL-
1017 AM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of Dauphin Island
through 1045 AM CDT...
At 1016 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm capable of producing a waterspout near Dauphin
Island, moving east at 20 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8826 3025 8823 3025 8813 3026 8812
3026 8810 3027 8811 3027 8810 3025 8808
3024 8808 3024 8822 3023 8826
TIME...MOT...LOC 1516Z 255DEG 16KT 3022 8817
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 10:18 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
1018 AM CDT Tue Sep 28 2021
ALZ266-281615-
Baldwin Coastal AL-
1018 AM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern Baldwin
County through 1115 AM CDT...
At 1018 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm capable of producing a waterspout near Dauphin
Island, moving east at 20 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Fort Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8802 3024 8796 3024 8795 3025 8796
3026 8794 3024 8790 3024 8785 3025 8782
3026 8777 3025 8777 3024 8782 3024 8776
3023 8780 3023 8799 3022 8803
TIME...MOT...LOC 1518Z 255DEG 16KT 3022 8816
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 12:48 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1248 PM CDT Tue Sep 28 2021
ALZ261-263-MSZ079-281830-
Mobile Central AL-Mobile Inland AL-George MS-
1248 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 130 PM CDT...
At 1247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northwest of Wade, or 14 miles south of
Lucedale, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 8841 3073 8863 3073 8876 3080 8878
3093 8842 3095 8831 3080 8831 3066 8834
3065 8841
TIME...MOT...LOC 1747Z 256DEG 13KT 3074 8868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 1:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
115 PM CDT Tue Sep 28 2021
MSZ075-076-078-079-281900-
Stone MS-Perry MS-Greene MS-George MS-
115 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of northwestern George,
southeastern Perry, southern Greene and northeastern Stone Counties
through 200 PM CDT...
At 114 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Leakesville to 11
miles northeast of Wiggins. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leakesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3123 8857 3116 8843 3106 8843 3082 8881
3092 8909
TIME...MOT...LOC 1814Z 289DEG 16KT 3118 8858 3095 8896
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:26 AM CDT | Dense Fog Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 2 hr |
| Sep 28, 10:13 AM CDT | Special Marine Warning | MOB | 79 min | |
| Sep 28, 10:17 AM CDT | Special Weather Statement | MOB | Mobile | 28 min |
| Sep 28, 10:18 AM CDT | Special Weather Statement | MOB | Baldwin | 57 min |
| Sep 28, 1:52 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Sep 28, 2:33 PM CDT | Areal Flood Advisory | MOB | Choctaw, Mobile, Washington | 2 hr |
| Sep 28, 2:40 PM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 28, 3:23 PM CDT | Special Weather Statement | MOB | Choctaw | 52 min |
| Sep 28, 3:46 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Sep 28, 12:48 PM CDT | Special Weather Statement | MOB | George | 42 min |
| Sep 28, 1:32 PM CDT | Areal Flood Advisory | MOB | George, Greene | 2 hr |
| Sep 28, 1:56 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
| Sep 28, 2:22 PM CDT | Special Weather Statement | MOB | Wayne | 38 min |
| Sep 28, 3:15 PM CDT | Areal Flood Advisory | MOB | Stone | 5 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.